Physics of Particles and Nuclei Letters

, Volume 14, Issue 2, pp 341–346 | Cite as

Adiabatic limit in Abelian Higgs model with application to Seiberg–Witten equations

  • A. Sergeev
Physics of Elementary Particles and Atomic Nuclei. Theory


In this paper we deal with the (2 + 1)-dimensional Higgs model governed by the Ginzburg–Landau Lagrangian. The static solutions of this model, called otherwise vortices, are described by the theorem of Taubes. This theorem gives, in particular, an explicit description of the moduli space of vortices (with respect to gauge transforms). However, much less is known about the moduli space of dynamical solutions. A description of slowly moving solutions may be given in terms of the adiabatic limit. In this limit the dynamical Ginzburg–Landau equations reduce to the adiabatic equation coinciding with the Euler equation for geodesics on the moduli space of vortices with respect to the Riemannian metric (called T-metric) determined by the kinetic energy of the model. A similar adiabatic limit procedure can be used to describe approximately solutions of the Seiberg–Witten equations on 4-dimensional symplectic manifolds. In this case the geodesics of T-metric are replaced by the pseudoholomorphic curves while the solutions of Seiberg–Witten equations reduce to the families of vortices defined in the normal planes to the limiting pseudoholomorphic curve. Such families should satisfy a nonlinear ∂-equation which can be considered as a complex analogue of the adiabatic equation. Respectively, the arising pseudoholomorphic curves may be considered as complex analogues of adiabatic geodesics in (2 + 1)-dimensional case. In this sense the Seiberg–Witten model may be treated as a (2 + 1)-dimensional analogue of the (2 + 1)-dimensional Abelian Higgs model2.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Jaffe and C. H. Taubes, Vortices and Monopoles (Birkhäuser, Boston, 1980).zbMATHGoogle Scholar
  2. 2.
    N. S. Manton, “A remark on the scattering of BPS monopoles,” Phys. Lett. B 110, 54–56 (1982).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    R. V. Palvelev, “Justification of the adiabatic principle in the abelian Higgs model,” Trans. Moscow Math. Soc. 72, 219–244 (2011).MathSciNetCrossRefGoogle Scholar
  4. 4.
    R. V. Palvelev and A. G. Sergeev, “Justification of the adiabatic principle for hyperbolic Ginzburg-Landau equations,” Proc. Steklov Inst. Math. 277, 191–205 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    D. Salamon, “Spin geometry and Seiberg–Witten invariants,” Univ. Warwick Preprint (Univ. of Warwick, 1996).zbMATHGoogle Scholar
  6. 6.
    A. G. Sergeev, “Adiabatic limit in Ginzburg–Landau and Seiberg-Witten equations,” Proc. Steklov Inst. Math. 289, 227–285 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    C. H. Taubes, “SW Gr: from the Seiberg–Witten equations to pseudoholomorphic curves,” J. Am. Math. Soc. 9, 845–918 (1996).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations